Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 22, 2016, 3:28 AM HST for 4 counties in Hawaii. It took effect at Nov 22, 2016, 10:00 AM HST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2016, 3:28 AM HST (13:28 UTC)
- In effect from
- Nov 22, 2016, 10:00 AM HST
- Expired
- Nov 27, 2016, 3:29 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWHW70 PHFO 221328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST TUE NOV 22 2016 ...LOCALLY STRONG TRADE WINDS EXPECTED TODAY... .ROBUST HIGH PRESSURE BUILDING TO THE NORTH OF THE MAIN HAWAIIAN ISLANDS WILL BOOST TRADE WINDS TO ADVISORY LEVEL ACROSS LOCALIZED AREAS...MAINLY ACROSS AND DOWNSLOPE FROM STEEP TERRAIN. EXPOSED WINDWARD SHORELINES MAY ALSO SEE LOCALIZED STRONG WINDS. HIZ001>021-023>026-230230- /O.NEW.PHFO.WI.Y.0027.161122T2000Z-161123T1000Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 328 AM HST TUE NOV 22 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT HST TONIGHT. * TIMING...FROM 10 AM HST THIS MORNING THROUGH MIDNIGHT TONIGHT. * WINDS...SUSTAINED 25 TO 30 MPH WINDS...WITH GUSTS IN EXCESS OF 40 MPH...MAY OCCUR IN LOCALIZED AREAS...MAINLY ACROSS AND DOWNSLOPE FROM STEEP TERRAIN. EXPOSED SHORELINES MAY BE AFFECTED AS WELL. * IMPACTS...STRONG WINDS MAY BREAK OFF SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ POWELL
10 follow-up statements
327 WWHW70 PHFO 230130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE NOV 22 2016 ...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH WEDNESDAY... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. ALTHOUGH WINDS MAY EASE SOMEWHAT OVERNIGHT...STRONG GUSTS WILL RETURN ON WEDNESDAY. HIZ027-231430- /O.EXB.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 330 PM HST TUE NOV 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * TIMING...UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ HIZ001>021-023>026-231430- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA 330 PM HST TUE NOV 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * TIMING...UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ BIRCHARD
679 WWHW70 PHFO 231330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED NOV 23 2016 ...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH THIS AFTERNOON... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ001>021-023>027-240230- /O.CON.PHFO.WI.Y.0027.000000T0000Z-161124T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 330 AM HST WED NOV 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. FLYING DEBRIS MAY CAUSE ADDITIONAL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ POWELL
357 WWHW70 PHFO 240117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST WED NOV 23 2016 ...LOCALLY STRONG TRADE WINDS EXPECTED THROUGH THURSDAY... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ001>021-023>027-241430- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-161125T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 317 PM HST WED NOV 23 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * TIMING...UNTIL 6 PM HST THURSDAY. WINDS WILL WEAKEN SOMEWHAT LATE TONIGHT BUT STRENGTHEN AGAIN THURSDAY MORNING. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ FOSTER
177 WWHW70 PHFO 241322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST THU NOV 24 2016 ...LOCALLY STRONG TRADE WINDS TO CONTINUE TODAY... .HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS THAT WILL BE ESPECIALLY GUSTY OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ001>021-023>027-250230- /O.CON.PHFO.WI.Y.0027.000000T0000Z-161125T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 322 AM HST THU NOV 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...UNTIL 6 PM HST TODAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ BIRCHARD
441 WWHW70 PHFO 250104 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 304 PM HST THU NOV 24 2016 ...LOCALLY STRONG TRADE WINDS TO CONTINUE THROUGH FRIDAY... .HIGH PRESSURE NORTH OF THE ISLANDS WILL DRIVE STRONG TRADE WINDS ACROSS THE STATE THROUGH FRIDAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ001>021-023>027-251415- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 304 PM HST THU NOV 24 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * TIMING...THROUGH 6 PM HST FRIDAY EVENING. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ JACOBSON
150 WWHW70 PHFO 251354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST FRI NOV 25 2016 ...LOCALLY STRONG TRADE WINDS TO CONTINUE THROUGH EARLY THIS EVENING... .HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG TRADE WINDS ACROSS THE STATE THROUGH EARLY THIS EVENING. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ001>021-023>027-260400- /O.CON.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 354 AM HST FRI NOV 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST THIS EVENING. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY CAUSE FLYING DEBRIS...AND DOORS AND WINDOWS TO SLAM SHUT. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$
160 WWHW70 PHFO 260145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST FRI NOV 25 2016 ...LOCALLY STRONG TRADE WINDS CONTINUE FOR MAUI AND THE BIG ISLAND... .HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG TRADE WINDS ACROSS THE STATE THROUGH PORTIONS OF THE STATE THORUGH SATURDAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN ON THE ISLANDS OF MAUI...KAHOOLAWE AND THE BIG ISLAND. HIZ001>015-023-260245- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-161126T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KONA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...KAILUA-KONA...MILOLII 345 PM HST FRI NOV 25 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. BREEZY TO GUSTY TRADE WINDS WILL CONTINUE THROUGH THE WEEKEND. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW THE ADVISORY LEVEL FOR THE ISLANDS OF KAUAI...OAHU...MOLOKAI AND LANAI AND THE KONA AREA OF THE BIG ISLAND. $$ HIZ016>021-024>027-261445- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-161127T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 345 PM HST FRI NOV 25 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * TIMING...THROUGH 6 PM HST SATURDAY. * WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$
712 WWHW70 PHFO 261330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT NOV 26 2016 ...LOCALLY STRONG TRADE WINDS CONTINUE FOR AREAS OF MAUI COUNTY AND THE BIG ISLAND... .HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG TRADE WINDS ACROSS MAUI COUNTY AND THE BIG ISLAND TODAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ016>021-024>027-270230- /O.CON.PHFO.WI.Y.0027.000000T0000Z-161127T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 330 AM HST SAT NOV 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST TODAY. * WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ MORRISON
370 WWHW70 PHFO 270135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SAT NOV 26 2016 ...LOCALLY STRONG TRADE WINDS CONTINUE FOR AREAS OF MAUI COUNTY AND THE BIG ISLAND... .HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO DRIVE STRONG TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE BIG ISLAND OVERNIGHT. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE FOUND OVER RIDGE LINES...AND DOWNWIND OF STEEP TERRAIN. HIZ016>021-024>027-271445- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-161127T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 335 PM HST SAT NOV 26 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * TIMING...THROUGH 6 AM HST SUNDAY. * WINDS...EAST WINDS 20 TO 35 MPH...WITH GUSTS OVER 50 MPH. * IMPACTS...STRONG WINDS MAY BREAK SMALL TREE BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. TIE DOWN LOOSE OBJECTS OR MOVE THEM TO A SHELTERED LOCATION. && $$ BURKE
073 WWHW70 PHFO 271329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SUN NOV 27 2016 HIZ016>021-024>027-271430- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-161127T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI... KULA...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 329 AM HST SUN NOV 27 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:23 PM HST, 7 hours 5 minutes earlier.
Area forecast discussion, Nov 21, 8:23 PM HST, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 823 PM HST Mon Nov 21 2016 .SYNOPSIS... A wet and windy trade wind weather pattern is expected over the next few days, thanks to strong high pressure to our north. Showers will favor windward and mauka areas but winds will be strong enough to blow a few showers over to leeward areas at times as well. Thick high clouds will also cover the state for the next few days. Drier weather is expected toward the weekend, but winds will remain strong and gusty. && .DISCUSSION... A 1035 MB high far northwest of the main Hawaiian Islands will move east southeast over the next few days, causing the pressure gradient to steepen across local waters. This will create and sustain a breezy to locally windy trade wind weather pattern over the next several days. Winds may become strong enough at times to require a wind advisory over some locations, especially over portions of Maui County and The Big Island. While no organized rainmaking weather systems are expected, moisture embedded within the trades will push showers over windward and mauka areas. Trade winds will be sufficiently strong enough to blow showers over to leeward areas as well from time to time. Models indicate that there will be abundant high clouds passing over the area, keeping skies quite cloudy even when no rain is occurring. Models also indicate that a drier airmass will move in from the east later in the week and into the weekend with shower activity expected to decrease by then. However, winds will remain strong and gusty. && .AVIATION... An extensive area of showery low clouds embedded in the trade wind flow will be slow to clear the main Hawaiian Islands overnight. Thus, AIRMET SIERRA for mountain obscuration for all north through east facing and over mountains of all islands will remain in effect overnight. There is a slight chance of improvement across Maui County overnight so we will be looking out for that. If the improvements do not come tonight, we anticipate it will occur Tuesday morning. We also have AIRMET TANGO for low level turbulence below 7k feet for the lee side of all mountains. The trades are expected to ratchet it up tonight and Tuesday and continue through the rest of the week. So AIRMET TANGO will be around for a while. && .MARINE... A Gale Warning remains posted for the typically windy waters around Maui County and The Big island with a Small Craft Advisory posted for all other Hawaiian coastal waters. These conditions will likely linger through the remainder of the week. High surf can be expected along east facing shores this week due to the strong trade winds with conditions being rather rough and choppy at most locations. Surf along most north and west facing shores will be lower than average for this time of year as the strong high to our north causes the storm track to be further north than normal. There will be a series of small north and northwest swells this week but surf heights will remain well below advisory levels. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Small Craft Advisory until 6 AM HST Tuesday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning from 6 AM Tuesday to 6 PM HST Wednesday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Wednesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters- Big Island Windward Waters. && DISCUSSION/MARINE...Powell AVIATION...Lau
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:40 PM HST | Gale Warning | HFO | 5 days | |
| Nov 21, 3:40 PM HST | Small Craft Advisory | HFO | 11 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.